# SDR 99ZZZX1201

- Difficulty date: February 22, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N801NH
- Make and model: Beech A36
- Aircraft serial: E2692
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Relay
- Part number: SM50D7
- Condition: Malfunctioned
- Location: Mlg
- Part time: 3,131 hours
- Component: Eaton
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

LANDING GEAR RETRACT MOTOR C/B TRIPPED AFTER TAKEOFF.  LANDING GEAR MANUALLY EXTENDED TO DOWN AND LOCKED POSITION.  INVESTIGATION SHOWED THAT LANDING GEAR DYNAMIC BRAKE RELAY HAD CONTACT POINTS FUSED TOGETHER TO ALLOW POWER TO BE APPLIED TO MOTOR CONSTANTLY.  THIS CONDITION IS BELIEVED TO BYPASS ANY SAFETY SWITCH INSTALLED TO PREVENT RETRACTION OF THE LANDING GEAR ON THE GROUND IF C/B WAS RESET.  RELAY HAD APPROX 3,131 HRS TIS AND 15,000 LANDING GEAR CYCLES.  ACFT IS USED IN AN AIRLINE TRAINING OPER WITH HIGH CYCLE COUNTS.  OTHER RELAYS IN THE FLEET HAVE ALSO EXPERIENCED RELAY MALFUNCTIONS, BUT NEVER HAD CONTACT POINTS FUSED TOGETHER.  RECOMMEND THIS ITEM BE FUNCTIONALLY TESTED OR REPLACED AT A 2,000 HR INTERVA
